Psycho-Babble Medication Thread 913854

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Swelling?

Posted by SheilaC on August 24, 2009, at 9:42:36

Anyone know of what can be done about swelling from anti-psychotics? Abilify really makes me swell and I don't know if there is a way around that.

 

Re: Swelling? SheilaC

Posted by Maxime on August 24, 2009, at 12:56:23

In reply to Swelling?, posted by SheilaC on August 24, 2009, at 9:42:36

> Anyone know of what can be done about swelling from anti-psychotics? Abilify really makes me swell and I don't know if there is a way around that.

I am just curious. When you say "swelling", do you mean edema? As is your feet and legs swell up, or do you mean something else? Risperidone and Neurontin did that to me and I couldn't stay on the meds because it can actually be dangerous to have serious edema.

 

Re: Swelling?

Posted by SheilaC on August 25, 2009, at 6:57:15

In reply to Re: Swelling? SheilaC, posted by Maxime on August 24, 2009, at 12:56:23

I guess edema, because my whole body swells up - fingers, feet, huge belly, my joints start aching. Not sure if this is a side effect I can tolerate.

I don't want to mess with the dietary restrictions of Parnate (even at tiny doses) like wine, cheese, chocolate, etc. But my doc would like me to try it.

 

Re: Swelling? SheilaC

Posted by Phillipa on August 25, 2009, at 10:26:07

In reply to Re: Swelling?, posted by SheilaC on August 25, 2009, at 6:57:15

Sheila seriously that's not good. Are your kidneys functioning okay? Urinating good amounts? Sounds almost like an allergy to antipsychtics are they the only meds which cause it? And you doc knows? Phillipa

 

Re: Swelling?

Posted by bleauberry on August 25, 2009, at 16:56:35

In reply to Swelling?, posted by SheilaC on August 24, 2009, at 9:42:36

Whether this is an allergic reaction, a side effect, a direct malignant effect, or a worsening triggered by antipsychotics of some other yet unsuspected disease, it doesn't sound good to me. Kind of scary actually. I would be terrified if that was happening to me. I guess it could be as simple as water retention throughout the body, but then when you mentioned aches the warning bells went off. Sounds more like a body-wide inflammation response which is not a cool thing at all.

I can't offer any help, only to say I'm pretty sure I would have stopped taking more doses until a doctor could tell me exactly what was happening.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.